Sunday, 07.03.2021

Hector Warnes: Pyridoxine in Lithium-induced tremor

 

Gordon Johnson’s comment

 

        This is an interesting case report involving lithium-induced tremor and its management. The abrupt and severe onset of the tremor was related to the initial dose of lithium. Ordinarily this is managed by  lithium dose reduction. I assume this was not done as plasma lithium level  (0.6  Meq) was at the lower level of the therapeutic range. There is no further information on clinical or plasma level monitoring prior to the pyridoxine administration. The focus is on antihypertensive medication which may interact with lithium. The response to pyridoxine is dramatic. The mechanisms purported to explain its effects are outlined and previous reports referenced. Pyridoxine could be used in lithium-induced tremor where dose adjustment of lithium is not clinically desirable. In this case the question of adverse effects of the combination was not addressed; the absence of plasma lithium levels prior to and following pyridoxine leave a question as to specific effects.

 

September 24, 2020